Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes elevated liver enzymes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 1390 Questions
Question
My 14 year old daughter was just dx'd with diabetes and will be taking insulin.
Her A1C is 10
She also showed very high ALT and
AST
AST=81
ALT=142

She is having an ultrasound of liver on Monday to check for fatty liver. But what else could this mean?
Posted Sat, 6 Feb 2016 in Diabetes
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 33 minutes later
Brief Answer:
Some information:

Detailed Answer:
Hello and welcome,

Given your daughter's weight, I would suspect fatty liver as being higher on the list of possible causes for her elevated liver enzymes.

But other possible causes of liver enzyme increases are anything that can irritate or inflame the liver. In a teenager, these include infections such Epstein-Barr (mono) and CMV (cytomegalovirus which sometimes presents like mono), and autoimmune hepatitis.

There are tests for all of these things, and they may have already been drawn, or may be pursued depending on the results of the liver ultrasound.

I am sorry your daughter has been sick and hope she will be better soon. Please let me know if I can provide further information or clarification.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor